Alert archive / Oklahoma / High Wind Warnings in 2007
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Aug 22, 2007, 11:19 PM CDT for Texas County, Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 11:19 PM CDT (04:19 UTC)
- Expired
- Aug 23, 2007, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 11:20 PM CDT | NON-TSTM WND GST 63 | 2 E Goodwell, OK | |
| Aug 22, 11:25 PM CDT | NON-TSTM WND GST 63 | 2 E Goodwell, OK | |
| Aug 22, 11:54 PM CDT | NON-TSTM WND DMG | Hardesty, OK | ESTIMATED 60 TO 70 MPH GUSTS...TREES DOWN...ENTIRE FENCES BLOWN DOWN...TRASH CANS ROLLING DOWN STREET...NO POWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 230419 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1119 PM CDT WED AUG 22 2007 ...STRONG WINDS IN TEXAS COUNTY... .DISSIPATING THUNDERSTORMS OVER THE CENTRAL OKLAHOMA PANHANDLE ARE PRODUCING STRONG WINDS. OKZ002-230700- /O.NEW.KAMA.HW.W.0005.070823T0419Z-070823T0700Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 1119 PM CDT WED AUG 22 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT THURSDAY. STRONG WINDS ABOVE 60 MPH WILL OCCUR OVER TEXAS COUNTY THROUGH 2 AM CDT. THE STRONG WINDS ARE THE RESULT OF DISSIPATING THUNDERSTORMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Aug 22, 6:47 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 22, 6:47 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 647 PM CDT WED AUG 22 2007 .AVIATION... EXPECT SFC WINDS TO DIMINISH ONLY SLIGHTLY THIS EVE...WITH GUSTS REMAINING ABOVE 25KT THRU THE NIGHT. THIS WILL BE DUE TO THE STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH LOW-LEVEL JET SPEEDS ABOVE 50KT EXPECTED OVER THE NERN TX PNHDL. HAVE CARRIED CB AS CLOUD TYPE FOR DHT THIS EVE...DUE TO ONGOING CONVECTION MOVING OUT OF ERN NM. CONVECTION BEING SUPPORTED BY H7 VORTICITY MAXIMUM NEAR TAD. LOW- LEVEL WINDS WILL TAKE ON SWLY COMPONENT OVERNIGHT...WITH SLIGHTLY DRIER AIR EXPECTED TO MOVE IN. THUS...NOT EXPECTING ENOUGH STRATUS TO CONSTITUTE A CIG OVERNIGHT. SWLY SFC WINDS EXPECTED TO INCREASE AGAIN DURING DAY ON THU...WITH HIGH-BASED CU DEVELOPING IN AFTN. VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL && .PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 22 2007/ DISCUSSION... STORMS FORMING ON RADAR IN EASTERN NEW MEXICO AND SOUTHEAST COLORADO MAY DRIFT INTO THE NW PANHANDLES THIS EVENING AS FLOW ALOFT WILL RETAIN A WESTERLY COMPONENT. THINKING THE LOW CLOUDS THAT MOVED INTO THE PANHANDLES THIS MORNING MAY ONCE AGAIN IMPACT THE PANHANDLES TOMORROW MORNING...BUT THINKING CLOUD COVER WILL DISSIPATE IN TIME TO ALLOW HIGH TEMPS TO REACH THE LOW 90S. WESTERLY FLOW ALOFT REMAIN IN PLACE THURSDAY BUT MODELS KEEP THE PANHANDLES DRY UNTIL THE SHORT WAVE ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. MODELS ALSO SEEM TO AGREE THAT THE WEAK COLD FRONT WILL PUSH INTO THE NORTHERN PANHANDLES FRIDAY MORNING...AND THEN STALL OUT ACROSS THE CENTRAL TEXAS PANHANDLE. WITH THE BOUNDARY IN PLACE...AND SINCE THE MODELS ARE SPEEDING UP THE SHORT WAVE...DECIDED TO GO WITH CHANCE POPS FOR THE NORTHERN PANHANDLES FRIDAY MORNING...THEN LEFT THE SLIGHT CHANCE POPS IN PLACE DURING THE DAY. AS THE SHORT WAVE EXITS THE PANHANDLES FRIDAY NIGHT...POPS ONCE AGAIN INCREASE TO CHANCE RANGE. WITH THE WAVE BEING A BIT QUICKER THAN PREVIOUS PROGS...FELT COMFORTABLE WITH THE SUB SLIGHT CHANCE POPS IN PLACE FOR SATURDAY THROUGH TUESDAY AS SHORT WAVE RIDGING OVER THE PANHANDLES WILL BUILD INTO A MORE BROAD UPPER RIDGE. WINDS ALOFT WEAKEN YET AGAIN...BUT THE SURFACE TROUGH RETURNS. SO WOULD NOT BE SURPRISED TO SEE ANOTHER ISOLATED STORM OR TWO FORM OVER THE WESTERN PANHANDLES WITH A LITTLE DAYTIME HEATING AND FORCING FROM THE SFC TROUGH AXIS. MODELS DO SHOW STORMS FORMING OVER THE ROCKIES...BUT THE WEAK FLOW ALOFT SHOULD PREVENT THE STORMS FROM REACHING THE PANHANDLES. SO KEPT POPS BELOW SLIGHT CHANCE FOR NOW...AND WILL WAIT TO SEE WHERE THE REMNANTS OF DEAN END UP. AS WITH PREVIOUS FORECASTS...MODELS SOLUTIONS ARE STILL HIGHLY VARIED BUT THERE IS SOME HINT THAT TROPICAL MOISTURE MAY RIDE AROUND THE UPPER RIDGE AND POSSIBLY IMPACT THE PANHANDLES MID WEEK NEXT WEEK. JJB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 93 69 90 66 / 10 5 10 20 20 BEAVER OK 72 95 72 93 67 / 10 10 30 20 30 BOISE CITY OK 68 92 64 87 63 / 30 20 30 20 30 BORGER TX 70 94 70 90 68 / 5 5 20 20 30 BOYS RANCH TX 70 95 71 92 65 / 10 10 10 20 20 CANYON TX 67 94 68 93 65 / 10 10 10 20 20 CLARENDON TX 68 92 69 90 69 / 10 10 10 20 30 DALHART TX 68 92 66 88 62 / 30 20 20 20 20 GUYMON OK 70 95 67 88 64 / 5 10 30 20 30 HEREFORD TX 65 94 67 93 63 / 10 10 10 20 20 LIPSCOMB TX 71 94 73 91 69 / 10 10 20 20 30 PAMPA TX 69 90 68 88 68 / 10 10 10 20 30 SHAMROCK TX 70 93 71 90 70 / 10 10 10 20 30 WELLINGTON TX 71 95 72 94 71 / 10 10 10 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/07
Hazardous weather outlook, Aug 22, 7:22 PM CDT, 3 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 722 PM CDT WED AUG 22 2007 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 722 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING OVER THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT HEAVY RAINS AND GUSTS ABOVE 40 MPH WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS WILL DEVELOP THROUGH THIS EVENING WHICH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN PORTIONS OF THE TEXAS PANHANDLE...THURSDAY AFTERNOON AND THURSDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, Aug 22, 8:41 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT WED AUG 22 2007 TXZ001-006-011-016-230245- DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 841 PM CDT WED AUG 22 2007 ...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND OLDHAM COUNTIES... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF CONLEN TO 5 MILES WEST OF BOYS RANCH TO 15 MILES NORTHWEST OF BOOTLEG MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Aug 22, 9:02 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 902 PM CDT WED AUG 22 2007 TXZ002-007-012-230300- MOORE TX-POTTER TX-SHERMAN TX- 902 PM CDT WED AUG 22 2007 ...LINE OF STRONG THUNDERSTORMS IN MOORE...NORTHERN POTTER AND SHERMAN COUNTIES... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHEAST OF STRATFORD TO 3 MILES SOUTHWEST OF VALLEY DE ORO MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Local storm report, Aug 22, 11:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1106 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
08/22/2007 M63 MPH TEXAS OK ASOS
&&
SPLocal storm report, Aug 22, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 2 E GOODWELL 36.59N 101.60W
08/22/2007 M64 MPH TEXAS OK MESONET
&&
SPLocal storm report, Aug 22, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 2 E GOODWELL 36.59N 101.60W
08/22/2007 M64 MPH TEXAS OK MESONET
&&
SPLocal storm report, Aug 22, 11:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1043 PM NON-TSTM WND GST 2 W GUYMON 36.69N 101.52W
08/22/2007 M63 MPH TEXAS OK ASOS
&&
CORRECTED EVENT
SPThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:48 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 57 min |
Nearby
High Wind Warnings in Oklahoma, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.